Hi everyone I hope I'm posting this in the right spot I have been all over this posting stuff every place can't seem to get it right anyway can someone please help me with my first shot of pegasys I'm very scared what it might do to me since I have been reading all the scary stories about the sides I'm 45 gyno type 2 liver in good shape please tell me what to expect
Everyone responds differently to the first injection. Typical symptoms would be a few hours (maybe 6 hours?) later to feel like you have a mild cold/flu, possibly a runny nose, possibly tired, possibly achey. Those symptoms might last a day or two, and then hopefully you will begin to feel better. Some people feel a bit sicker than that after their injection, and some people hardly notice any symptoms at all. You may have some tenderness, redness, or a slight rashy area around the injection site as well. That should not be too much of a bother though. Rest if you don't feel well, drink lots of fluids, and take your meds ON TIME. Don't forget to eat to help protect your stomach from the Riba so you don't begin to feel nauseous. If you are taking Incivek, it's very important to take your Incivek with food that contains 20 g of fat to help with the absorption of the Incivek. Don't be scared.
Hello, welcome. We were all afraid of our first injection. Everyone is different so it is difficult to say how you will react. When you say your liver is in good shape, do you know the grade and stage? The first injection is usually the worst as it is a shock to your body. Basically most people will get flu like symptoms, fever, shivering, body aches, etc. I know from my experience that about 5 hours after the injection I would start to feel sick, taking tylenol or ibuprofen helped though it is a good idea to be sparing with that. The peg helps ramp up your immune system fight the virus. I am sure others will be here very soon, it is early yet Good luck Dee
Welcome.. This is the right fourm . Everyone here is so awesome,so much caring and down right love for one and another. I dont post much, but i truly read alot and learned so much .Thanks everyone...You sound so much like i did at week one , 17 weeks ago.I think i was more scared because of all the sx and stuff that i had read....The key is that everyone is different, a positive mind and the thought of improving the quality of you life for a mere 6 months or a year is enough to keep you motivated.....My first day of tx i had chills and a fever that night,and that was it. (pegasys & rib). My wife gave me the shot monday morning before work.Treatment is truly a family effort,my kids we'll remind me to take my meds. For me the hardest part has been to remember if i had taken my meds.It is not easy though.remember it is for a short time,it is all worth it.....By xmas i should be completed and free of the virus.. und @ 8 weeks started victerlis at week 5.
You are going to be fine...good luck and bless you all.
I am also g2 SVR last month, 6 months of peg and riba. First shot now that I think about it was hysterical, crying, sweating, freeking out!!!!!!! I live alone so no one to help. Well let me tell you it was no big deal. After the initial one that is. Its the fear of the unknown. Never really had any bad sides from the shot. Maybe a bit more tired the next day but thats its. I was always waitng for the shoe to drop and it really never did. Just be prepared with all your stuff, I used the prefilled syringes that made it a whole lot easier so I would have my shot, my alcohol pad and bandaid ready and just go for it. Nothing like holding your nose and jumping in. Best of luck to you and let me tell you the best people to talk with here. So if you stumbled into it like I did over a year ago, good for you, its a good place to be if you are treating.
Thank you very much for ur feed back I do feel much better and was so freaking out but this site really does help tons all ur replys really do help I have a great family my husband even went out a got me a water cooler so I would have plenty of water at my finger tips I guess all that is left is to jump in I will be back to keep everyone posted again thanks a ton it really does help to hear from like people that r going through the same thing good luck to u all
The first shot for me was very strange. It was done by myself under the supervision of the NP to review the procedure. The remaining 47 were done at home and seemed routine as each week passed. I wasn't sure what to expect from the first shot, so I planned for an easy night on the couch. After watching the video and reading several posts, I expected to have the fever and chills, but experience nothing at all. Maybe just a little "odd" feeling.
As mentioned, we are all different and react in different ways. Try not to worry too much and overthink things - easier said than done. This forum is a great place to share information, ask questions and look for support since many are going through the same thing. But do understand that people experiencing difficult side effects are more inclined to post than those breezing through treatment. Good luck to you and welcome to the forum.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.